Loading ...
Sorry, an error occurred while loading the content.

41750RE: [FH] Arrythmia brought on by meds??

Expand Messages
  • Judi Levens
    Mar 12, 2011
      I am not a vet, but I would consider stopping the aspirin...I would ask the vet if he agrees, solely because many cats have nausea and vomiting from aspirin and natto should do the job without the aspirin...I hope you find the solution...good luck...Judi and Angel Max








      To: feline-heart@yahoogroups.com
      From: waterglow12@...
      Date: Sat, 12 Mar 2011 11:56:32 -0800
      Subject: [FH] Arrythmia brought on by meds??






      Hello everyone,

      My cat Mez has been hyperthyroid now for several years (taking methimazole) with possible underlying kidney issues. She had some boughts with fluid in the lungs 2.5 years ago and was helped with Furosamide. She has been on a low dose ever since. About a month ago we went in for a check up and her T4 was lower than the low values. The vet cut her dose in half of both furosamide and methimazole. Within a week fluid had built up in her chest. We went in and she had fluid extracted, twice that week. Then we did an ultra sound that showed enlarged atria on both sides. An ultra sound back in October showed a much healthier heart. The vet then put her on Vetmedin, she has seemed to become nauseaus from it so we cut back and she now is not on it. Almost 2 weeks ago the vet put her on aspirin (she has been on Natto for years) and also added enalapril. Her appetite was okay for awhile but has since dropped off and she vomits occasionally. Also this last visit
      the doctor detected an arrythmia. I noticed her breathing pattern change when we started the Enalapril--can this cause arrythmia in cats? She didn't have as much fluid in the lungs this last visit. She still is taking a lowered dose of methimazole even though her T4 still registers below low ranges. Someone has mentioned euthyroid sickness but I don't know much about it. My vet wants her stay on the methimazole. This is such a balancing act. My head is swirling. I want to be sure she eats...I still have her taking the natto but half as much now that I added the aspirin. Does anyone have suggestions or similar experiences? Not sure what is causing her appetite to decline- want to make sure it isn't the medicine. We go in for an EKG today and this will be looked at by a cardiologist. I originally was of the impression that the ultrasound was looked at by one but that was not the case...

      Thank you everyone for your support and comments. They are very appreciated!

      ~Amy and Mez

      [Non-text portions of this message have been removed]





      [Non-text portions of this message have been removed]
    • Show all 14 messages in this topic